MAUDE Adverse Event Report: PENUMBRA, INC. PUMP MAX CANISTER; NRY

PENUMBRA, INC. PUMP MAX CANISTER; NRY
Catalog Number PAPS2
Medical Device Problem Codes Suction Problem (2170); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure of the acute cerebral using a pump max canister (canister).During the procedure, the physician noticed the aspiration pressure would only reach -10 inhg and the canister made sound of leaking air.Therefore, the physician removed the canister and the procedure was completed using a new canister.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned canister was undamaged.Conclusions: evaluation of the returned pump max canister (canister) revealed a functional device.During the functional testing, the canister was tested with a demonstration pump max and able to produce a vacuum pressure within specification.The reported air leaking sound from the canister could not be confirmed.Penumbra canisters are 100% inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PUMP MAX CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8898474
Report Number3005168196-2019-01585
Device Sequence Number16558744
Product Code NRY
UDI-Device Identifier00814548012384
UDI-Public00814548012384
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPAPS2
Device Lot NumberF87139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR
Date Report Sent to FDA01/01/2005